Alert archive / New York / Lake Effect Snow Warnings in 2006

Lake Effect Snow Warning 11, NWS Buffalo, NY

December 4, 2006Lewis County, Oswego County, New York

NWS Buffalo, NY issued this lake effect snow warning at Dec 4, 2006, 7:14 AM EST for Lewis County, Oswego County, New York. It took effect at Dec 5, 2006, 7:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 4, 2006, 7:14 AM EST (12:14 UTC)
In effect from
Dec 5, 2006, 7:00 AM EST
Expired
Dec 4, 2006, 7:29 AM EST
In force
Issued by
NWS Buffalo, NY

Counties Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 0.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -241 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
122 kt
0-1 km storm-relative helicity
-241 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 041214
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
714 AM EST MON DEC 4 2006

...HEAVY LAKE SNOWS POSSIBLE TONIGHT THROUGH TUESDAY MORNING
ACROSS WESTERN NEW YORK...

.LOW PRESSURE OVER THE UPPER MIDWEST IS EXPECTED TO TRACK EAST
ACROSS THE GREAT LAKES TONIGHT AND INTO SOUTHERN ONTARIO ON
TUESDAY. THIS SYSTEM WILL PRODUCE A VERY COLD SOUTHWEST FLOW OFF
LAKE ERIE TONIGHT BEFORE GRADUALLY TURNING WEST ON TUESDAY.

A BAND OF LAKE EFFECT SNOW IS EXPECTED TO SET UP TONIGHT DOWNWIND
OF LAKE ERIE AND FOCUS HEAVY LAKE EFFECT SNOW ON WESTERN NEW
YORK.

NYZ006-008-042015-
/O.CAN.KBUF.LE.Y.0020.000000T0000Z-061204T1700Z/
/O.NEW.KBUF.LE.W.0011.061205T1200Z-061205T1700Z/
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
714 AM EST MON DEC 4 2006

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 AM TO 12 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM TO 12 PM EST TUESDAY.
THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED. 

LAKE EFFECT SNOWS WILL PERSIST ACROSS THE TUG HILL AREA EAST OF
LAKE ONTARIO THIS MORNING. THE MOST PERSISTENT LAKE EFFECT
ACTIVITY WILL BE OVER OSWEGO COUNTY WHERE SNOWFALL RATES OF 1 TO 2
INCHES AN HOUR ARE LIKELY. 

STORM TOTAL SNOWFALL BY NOON WILL BE 6 TO 10 INCHES ACROSS THE
AREA. 

THE LAKE EFFECT ACTIVITY WILL DIMINISH THIS AFTERNOON.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ007-041315-
/O.CAN.KBUF.LE.Y.0020.000000T0000Z-061204T1700Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
714 AM EST MON DEC 4 2006

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. LAKE EFFECT SNOW HAS MOVED SOUTH OF THE
AREA.

$$

NYZ001-002-010>012-085-042015-
/O.CON.KBUF.LE.A.0011.061205T0000Z-061205T1700Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE
714 AM EST MON DEC 4 2006

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM 7 PM EST THIS
EVENING THROUGH TUESDAY MORNING...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM 7 PM EST THIS
EVENING THROUGH TUESDAY MORNING. 

HEAVY LAKE EFFECT SNOW IS LIKELY ACROSS WESTERN NEW YORK TONIGHT
AND TUESDAY MORNING. EARLY INDICATIONS SUGGEST THAT THE HEAVIEST
LAKE EFFECT SNOWS WILL BE FOCUSED ON ERIE AND GENESEE COUNTIES...
INCLUDING THE BUFFALO METRO AREA.

THE NORTHERN EDGE OF THE HEAVY LAKE SNOWS COULD REACH INTO
SOUTHERN NIAGARA AND SOUTHWEST ORLEANS COUNTIES...WHILE THE
SOUTHERN EDGE OF THE HEAVY LAKE SNOWS COULD AFFECT WYOMING
COUNTY.

SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES WILL BE POSSIBLE DURING
THIS PERIOD WITH THE POTENTIAL FOR EVEN HEAVIER LOCALIZED
ACCUMULATIONS.

THE TIMING OF THE HEAVY SNOW COULD SIGNIFICANTLY IMPACT THE
TUESDAY MORNING COMMUTE.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NIZIOL
1 follow-up statement
000 
WWUS41 KBUF 041229 AAC
WSWBUF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
729 AM EST MON DEC 4 2006

...HEAVY LAKE SNOWS POSSIBLE TONIGHT THROUGH TUESDAY MORNING
ACROSS WESTERN NEW YORK...

.LOW PRESSURE OVER THE UPPER MIDWEST IS EXPECTED TO TRACK EAST
ACROSS THE GREAT LAKES TONIGHT AND INTO SOUTHERN ONTARIO ON
TUESDAY. THIS SYSTEM WILL PRODUCE A VERY COLD SOUTHWEST FLOW OFF
LAKE ERIE TONIGHT BEFORE GRADUALLY TURNING WEST ON TUESDAY.

A BAND OF LAKE EFFECT SNOW IS EXPECTED TO SET UP TONIGHT DOWNWIND
OF LAKE ERIE AND FOCUS HEAVY LAKE EFFECT SNOW ON WESTERN NEW
YORK.

NYZ006-008-041700-
/O.CAN.KBUF.LE.W.0011.061205T1200Z-061205T1700Z/
/O.NEW.KBUF.LE.W.0012.061204T1229Z-061204T1700Z/
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
729 AM EST MON DEC 4 2006

...LAKE EFFECT SNOW WARNING IS CANCELLED...
...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST TODAY...

THE LAKE EFFECT SNOW WARNING HAS BEEN CORRECTED TO BE IN EFFECT
UNTIL NOON TODAY.

LAKE EFFECT SNOWS WILL PERSIST ACROSS THE TUG HILL AREA EAST OF
LAKE ONTARIO THIS MORNING. THE MOST PERSISTENT LAKE EFFECT
ACTIVITY WILL BE OVER OSWEGO COUNTY WHERE SNOWFALL RATES OF 1 TO 2
INCHES AN HOUR ARE LIKELY. 

STORM TOTAL SNOWFALL BY NOON WILL BE 6 TO 10 INCHES ACROSS THE
AREA. 

THE LAKE EFFECT ACTIVITY WILL DIMINISH THIS AFTERNOON.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001-002-010>012-085-042030-
/O.CON.KBUF.LE.A.0011.061205T0000Z-061205T1700Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE
729 AM EST MON DEC 4 2006

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM 7 PM EST THIS
EVENING THROUGH TUESDAY MORNING...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM 7 PM EST THIS
EVENING THROUGH TUESDAY MORNING. 

HEAVY LAKE EFFECT SNOW IS LIKELY ACROSS WESTERN NEW YORK TONIGHT
AND TUESDAY MORNING. EARLY INDICATIONS SUGGEST THAT THE HEAVIEST
LAKE EFFECT SNOWS WILL BE FOCUSED ON ERIE AND GENESEE COUNTIES...
INCLUDING THE BUFFALO METRO AREA.

THE NORTHERN EDGE OF THE HEAVY LAKE SNOWS COULD REACH INTO
SOUTHERN NIAGARA AND SOUTHWEST ORLEANS COUNTIES...WHILE THE
SOUTHERN EDGE OF THE HEAVY LAKE SNOWS COULD AFFECT WYOMING
COUNTY.

SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES WILL BE POSSIBLE DURING
THIS PERIOD WITH THE POTENTIAL FOR EVEN HEAVIER LOCALIZED
ACCUMULATIONS.

THE TIMING OF THE HEAVY SNOW COULD SIGNIFICANTLY IMPACT THE
TUESDAY MORNING COMMUTE.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow warning went out at Dec 4, 6:39 AM EST, 35 minutes earlier.

Area forecast discussion, Dec 4, 6:39 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
639 AM EST MON DEC 4 2006

.UPDATE...

YET ANOTHER UPDATE THIS MORNING. LAKE SNOWS SHIFTING SOUTHEAST OFF
LAKE ONTARIO AS LOW LEVEL FLOW VEERS NORTHWEST. LAKE SNOWS WILL
AFFECT NEARLY ALL LAKESHORE COUNTIES THIS MORNING BEFORE RIDGE AND
DRIER AIR DIMINISHES ACTIVITY. LOCAL ACCUMULATIONS LIKELY NO MORE
THAN AN INCH EXCEPT HIGHER AMOUNTS FROM OSWEGO COUNTY EAST.

&&

.PREV DISCUSSION...
/ISSUED 508 AM EST MON DEC 4 2006/

UPDATE...

AFTER LOOKING AT THE 06Z NAM/WRF AND GFS IT IS BECOMING MORE
APPARENT THAT A SIGNIFICANT LAKE EFFECT SNOW EVENT WILL TAKE PLACE
TONIGHT THROUGH THE FIRST HALF OF TUESDAY DOWNWIND OF LAKE ERIE
AFFECTING THE BUFFALO METRO AREA. THE 06Z NAM12 AND BUFKIT PROFILE
AT BUFFALO EVEN MORE IMPRESSIVE THAN THE 00Z RUNS. THE 06Z GFS HAS
SLIGHTLY BACKED ITS LOW LEVEL WINDS...MAKING ME FEEL A BIT MORE
CONFIDENT IN FORECASTING SIGNIFICANT LAKE SNOWS FOR AREAS DOWNWIND
OF LAKE ERIE. WILL PLACE NIAGARA/ORLEANS/ERIE/WYOMING/GENESEE
COUNTIES INTO A LAKE EFFECT SNOW WATCH FOR TONIGHT THROUGH TUESDAY
MORNING. THE WRF/NAM CONTINUES TO SUGGEST A PROLONGED SOUTHWEST FLOW
ACROSS THE AREA AND IF IT VERIFIES THE BUFFALO METRO AREA COULD
EASILY SEE A FOOT OR MORE OF SNOW.

PREV DISCUSSION...
/ISSUED 413 AM EST MON DEC 4 2006/

UPDATE...

KTYX RADAR SHWOING LAKE SNOWS PICKING UP OFF OF LAKE ONTARIO.
LOCALIZED TOTALS BY NOON COULD BE IN THE 4-8 INCH RANGE.
THEREFORE...HAVE ISSUED A LAKE EFFECT SNOW ADVISORY FOR THE TUG HILL
AREA OF JEFFERSON...OSWEGO AND LEWIS COUNTIES UNTIL NOON.

PREV DISCUSSION...
/ISSUED 306 AM EST MON DEC 4 2006/

SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...

LAKE EFFECT/ENHANCED SNOWS CONTINUING EAST OF THE LAKES EARLY THIS
MORNING. ACTIVITY OFF OF LAKE ERIE HAS TAKEN ON A DIMINISHING TREND
OVER THE LAST HOUR OR SO. THIS TREND WILL LIKELY CONTINUE THIS
MORNING AS RIDGING WORKS IN AT BOTH THE SURFACE AND ALOFT. IN
ADDITION...LOW LEVEL DRIER AIR WILL BE WORKING INTO THE AREA FROM
THE WEST. SAME GENERAL SCENARIO WILL OCCUR TO THE EAST OF LAKE
ONTARIO...BUT STILL A FEW HOURS AWAY. COULD SEE ADDITIONAL LIGHT
ACCUMULATIONS THIS MORNING ..PROBABLY AN INCH OR LESS OFF OF LAKE
ERIE WITH ADDITIONAL AMOUNTS IN THE 1-3/2-4 INCH RANGE OFF LAKE
ONTARIO THIS MORNING.

UPPER LEVEL SHORTWAVE/SURFACE WAVE OVER THE UPPER MIDWEST THIS
MORNING WILL WORK ACROSS THE UPPER GREAT LAKES TODAY AND TONIGHT.
WINDS WILL BACK TO SOUTHWEST AHEAD OF THIS SYSTEM FOR A SEVERAL HOUR
PERIOD TONIGHT INTO TUESDAY MORNING. 850 MB TEMPERATURES
TEMPERATURES DOWN TO -13C CREATING EXTREME INSTABILITY OVER LAKE
ERIE WITH DELTA TS AT OR SLIGHTLY ABOVE 20C...WITH LAKE INDUCED
CAPES OVER 700 J/KG AND LAKE EQUILIBRIUM LEVELS NEAR 15K FEET.
BUFKIT PROFILE AT BUFFALO SHOWING A WELL DEFINED SNOW GROWTH REGION
WHICH IS INTERSECTED NICELY WITH A VERY IMPRESSIVE LOW LEVEL OMEGA
FIELD...ABOVE 30 MICROBARS/SEC/S.

QUESTION REALLY IS NOT IF THERE WILL BE HEAVY LAKE SNOW...BUT WHERE
THE LAKE SNOW WILL SET UP AND HOW LONG WILL THE HEAVY SNOW LAST IN A
PARTICULAR AREA. THE WRF/NAM IS SUGGESTING THE HEAVIEST AND MOST
PERSISTENT LAKE SNOWS WILL LIFT INTO THE BUFFALO METRO AREA AFTER
03Z TONIGHT AND PERSIST THROUGH THE MORNING RUSH HOUR AS THE MODEL
MOVES THE CLIPPER MORE SLOWLY KEEPING A PROLONGED SOUTHWEST FLOW. IF
THIS MODEL WOULD VERIFY I COULD EASILY SEE SNOWFALL AMOUNTS NEARING
OR EXCEEDING WARNING CRITERIA FOR THE BUFFALO METRO AREA. HOWEVER...
THE GFS IS MUCH MORE PROGRESSIVE WITH THE MOVEMENT OF THE CLIPPER
AND IS SUGGESTING A BRIEF BACKING OF THE WINDS TO SOUTHWEST THEN
QUICKLY SHIFTING THE WINDS TO A MORE WESTERLY DIRECTION...WITH THE
POTENTIAL FOR THE HEAVIEST SNOWS TO FALL SOUTH OF BUFFALO AND ACROSS
SKI COUNTRY. IN A NUT SHELL...THE POTENTIAL FOR HEAVY LAKE SNOWS
EXISTS TONIGHT THROUGH TUESDAY MORNING SOMEWHERE BETWEEN NIAGARA
FALLS AND SKI COUNTRY OF THE SOUTHERN TIER. THOUGH THE LAKE
PARAMETERS A VERY FAVORABLE FOR HEAVY SNOW THE DEGREE OF LOW LEVEL
WIND VARIABILITY MAY KEEP THE LAKE BANDS QUITE TRANSIENT...THEREFORE
LIMITING SNOWFALL AMOUNTS TO BELOW WARNING CRITERIA. WILL LEAN
FORECAST TOWARD NAM/WRF SOLUTION AND SUGGEST ADVISORY CRITERIA
AMOUNTS FOR THE BUFFALO METRO AREA TONIGHT THROUGH TUESDAY MORNING
WITH THE LAKE SNOWS SHIFTING SOUTH AND WEAKENING DURING THE DAY
TUESDAY AND WARM AIR ADVECTION PATTERN SETS UP. WILL LIKELY REFRESH
STATEMENT ISSUED EARLIER...BUT YET STILL MAY BE ABLE TO ISSUE A
WATCH IF 06Z DATA SHOWS SOME BETTER INSIGHT.

THE POTENTIAL EXISTS FOR HEAVY LAKE SNOW TO SET UP EAST OF LAKE
ONTARIO TUESDAY AS LAKE PARAMETERS BECOME VERY FAVORABLE.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...

THIS PERIOD BEGINS WITH A REINFORCING SHOT OF COLD AIR AS ANOTHER IN
A SERIES OF DIGGING SHORT WAVES ALOFT DROPS SOUTHEAST FROM EASTERN
ONTARIO PROVINCE. A VIGOROUS SURFACE LOW ASSOCIATED WITH THIS
FEATURE IS FORECAST TO MOVE ACROSS SOUTHERN QUEBEC WEDNESDAY NIGHT
WITH 850 MB TEMPERATURES FORECAST TO DROP FROM MINUS 6C WEDNESDAY
EVENING TO MINUS 16C BY THURSDAY AFTERNOON. HIGHS ON THURSDAY WILL
BE IN THE MORNING WITH SOME OF THE COLDEST AIR OF THE SEASON
EXPECTED THURSDAY NIGHT. WINDS WILL BE SHIFTING TO NORTHWEST SO IT
LOOKS LIKE A MULTI-BANDED LAKE EFFECT SITUATION SOUTHEAST OF BOTH
LAKES. THE COLD MOIST AIR IS ONLY ABOUT AS DEEP AS 800 MB THOUGH SO
NOTHING TOO SERIOUS IS ANTICIPATED. WE WILL GO WITH AT LEAST LIKELY
POPS AT THIS TIME FOR THURSDAY.

FRIDAY WILL STILL BE MUCH COLDER THAN NORMAL BUT A SURFACE HIGH WILL
BE NOSING IN FROM THE OHIO VALLEY. LOW CHANCE POPS LOOK REASONABLE.

THE UPPER AIR PATTERN THEN BEGINS TO TRANSFORM INTO SOMETHING MORE
SEASONABLE INTO THE WEEKEND. A MIDWEST RIDGE IS EXPECTED TO FLATTEN
PRODUCING A MORE ZONAL FLOW ACROSS THE GREAT LAKES. THIS COUPLED
WITH THE ABOVE MENTIONED SURFACE HIGH TRACKING TO OUR SOUTH WILL
RESULT IN A WESTERLY FLOW OF WARMING TEMPERATURES. THERE IS ENOUGH
SYNOPTIC LIFT WITH THE WARM ADVECTION TO MENTION A CHANCE OF SNOW
FOR OUR NORTH AND EASTERN ZONES FOR SATURDAY.

BY SUNDAY IT WILL BE A LITTLE MILDER STILL WITH TEMPERATURES
PROBABLY FINDING THEIR WAY UP TO 40 AGAIN IN MANY AREAS WITH THE
UPPER AIR PATTERN CONTINUING PACIFIC IN NATURE WITH THE COLDEST AIR
AND STRONGEST WESTERLIES WELL UP NORTH IN CANADA.

AVIATION...

UPPER TROUGH CROSSES AND EXITS THE REGION TODAY BUT COLD AIR ACROSS
THE LAKES WILL KEEP SOME SITES UNDER VFR CEILINGS. LAKE EFFECT SNOW
WILL AVOID MOST SITES WITH THE EXCEPTION OF KJHW WHERE THERE WILL BE
LOWERED VSBY TO 1SM AT TIMES AND IFR CEILINGS. LATER TONIGHT AND
TUESDAY...AREAS EAST OF THE LAKES WILL AGAIN EXPERIENCE MVFR TO IFR
CEILINGS IN LAKE EFFECT CLOUDS AND MOSTLY MVFR VSBY IN THE LAKE SNOW
AS WINDS SHIFT TO A SOUTHWESTERLY DIRECTION. KROC WILL LIKELY BE THE
ONE SITE WITHOUT UNDUE AFFECT BY LAKE EFFECT CLOUDS AND SNOW.

MARINE...

A SUCCESSION OF CLIPPERS CROSSING THE LAKES OVER THE NEXT FEW DAYS
WILL KEEP WINDS UP ON BOTH LAKES...ESPECIALLY ON LAKE ERIE. LAKE
ONTARIO WILL HAVE A DIMINISHMENT OF WINDS AS A SMALL BUBBLE OF HIGH
PRESSURE SETTLES IN TONIGHT AND EARLY TUESDAY...BUT THE NEXT CLIPPER
APPROACHING AND PASSING NORTH OF THE LAKES ON WEDNESDAY WILL LOFT
THE WINDS AGAIN. WILL MAINTAIN SMALL CRAFT ADVISORIES FOR THE
NEARSHORES OF BOTH LAKES THROUGH THIS EVENING AND THERE WILL LIKELY
BE THE NEED FOR ADDITIONAL ADVISORIES THROUGH THE WEEK...OR EVEN
GALE WARNING ON LAKE ONTARIO FOR WED NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY FOR NYZ006>008 UNTIL NOON MONDAY.
     LAKE EFFECT SNOW WATCH FOR NYZ001-002-010>012-085 FROM 7 PM
     MONDAY TO NOON TUESDAY.
MARINE...SMALL CRAFT ADVISORY FOR LEZ040-041 UNTIL MIDNIGHT TUESDAY.
         SMALL CRAFT ADVISORY FOR LOZ042>045 UNTIL MIDNIGHT TUESDAY.

&&

UPDATE...TMA
Hazardous weather outlook, Dec 4, 6:17 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
617 AM EST MON DEC 4 2006

NYZ001-002-010>012-085-051130-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
617 AM EST MON DEC 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

...LAKE EFFECT SNOW WATCH IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING.

HEAVY LAKE EFFECT SNOW IS LIKELY ACROSS WESTERN NEW YORK TONIGHT
AND TUESDAY MORNING. EARLY INDICATIONS SUGGEST THAT THE HEAVIEST
LAKE EFFECT SNOWS WILL BE FOCUSED ON ERIE AND GENESEE COUNTIES...
INCLUDING THE BUFFALO METRO AREA.

THE NORTHERN EDGE OF THE HEAVY LAKE SNOWS COULD REACH INTO
SOUTHERN NIAGARA AND SOUTHWEST ORLEANS COUNTIES...WHILE THE
SOUTHERN EDGE OF THE HEAVY LAKE SNOWS COULD AFFECT WYOMING
COUNTY.

SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES WILL BE POSSIBLE DURING
THIS PERIOD WITH THE POTENTIAL FOR EVEN HEAVIER LOCALIZED
ACCUMULATIONS.

THE TIMING OF THE HEAVY SNOW COULD SIGNIFICANTLY IMPACT THE
TUESDAY MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY LAKE EFFECT SNOW IS POSSIBLE TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-051130-
CHAUTAUQUA-CATTARAUGUS-
617 AM EST MON DEC 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY LAKE EFFECT SNOW IS POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-021-051130-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
617 AM EST MON DEC 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-051130-
OSWEGO-JEFFERSON-LEWIS-
617 AM EST MON DEC 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY.

LAKE EFFECT SNOWS WILL PERSIST ACROSS THE TUG HILL AREA EAST OF
LAKE ONTARIO THIS MORNING. THE MOST PERSISTENT LAKE EFFECT
ACTIVITY WILL FOCUS ON AN AREA FROM SANDY CREEK TO REDFIELD TO
HIGHMARKET ON THE SOUTHERN EDGE AND ADAMS TO LOWVILLE ON THE
NORTHERN EDGE.

ADDITIONAL SNOWFALL AMOUNTS THIS MORNING WILL BE FROM 2 TO 4
INCHES BRINGING LOCALIZED TOTALS OF 4 TO 8 INCHES BY NOON.

THE LAKE EFFECT ACTIVITY WILL DIMINISH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY LAKE EFFECT SNOW IS POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-051130-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
617 AM EST MON DEC 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-SLZ022-024-051130-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
617 AM EST MON DEC 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ061-LOZ062>065-051130-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
617 AM EST MON DEC 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE WINDS ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 4:07 AM ESTLake Effect Snow AdvisoryBUFJefferson, Lewis, Oswego3 hr
Dec 4, 5:30 AM ESTLake Effect Snow WatchBUFErie, Genesee, Niagara, Orleans, Wyoming6 hr
Dec 4, 7:29 AM ESTLake Effect Snow WarningBUFLewis, Oswego4 hr
Dec 4, 11:25 AM ESTLake Effect Snow WarningBUFCattaraugus, Chautauqua, Erie, Jefferson, Lewis, Niagara and 1 more24 hr
Dec 4, 11:25 AM ESTLake Effect Snow AdvisoryBUFCattaraugus, Chautauqua, Genesee, Jefferson, Niagara, Orleans and 1 more24 hr

Nearby

Lake Effect Snow Warnings in New York, 2006Every lake effect snow warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.